MAUDE Adverse Event Report: STRYKER SPINE-US XIA 3 TITANIUM POLYAXIAL SCREW DIA 5.5 X 35 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA 3 TITANIUM POLYAXIAL SCREW DIA 5.5 X 35 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 482315535
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 01/06/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a spinal surgery on (b)(6) 2015.After making the recovery as established by the doctor, patient continued in pain.On (b)(6) 2016 the surgeon requested a computed tomography where it was evident that the placed implant is broken.This resulted in a revision surgery which was performed on (b)(6) 2016.
 
Additional Manufacturer Narrative
Method: risk assessment, x-rays.Results: the reported event was confirmed via x-ray review.Visual, dimensional and functional analysis could not be performed as the device was not returned.No lot # was provided, so a manufacturing record review could not be performed.The screws were initially implanted in (b)(6) 2015 and in (b)(6) 2016 it was confirmed that the screws fractured.The ifu states that "while the expected life of spinal implant components is difficult to estimate, it is finite.These components are made of foreign materials which are placed within the body for the potential fusion of the spine and reduction of pain.However, due to the many biological, mechanical and physicochemical factors which affect these devices but cannot be evaluated in vivo, the components cannot be expected to indefinitely withstand the activity level and loads of normal healthy bone." conclusion: as the device was not returned, a definite root cause cannot be determined.If the device or more information becomes available, this investigation will be reopened and updated.
 
Event or Problem Description

Brand Name
XIA 3 TITANIUM POLYAXIAL SCREW DIA 5.5 X 35 MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7649050
Report Number3005525032-2018-00044
Device Sequence Number1651818
Product Code NKB
UDI-Device Identifier04546540562036
UDI-Public(01)04546540562036
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
K113666
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number482315535
Device Catalogue Number482315535
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/01/2018
Supplement Date Received by Manufacturer08/29/2018
Initial Report FDA Received Date06/28/2018
Supplement Report FDA Received Date09/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR